Alert archive / Ohio / Flash Flood Warnings in 2011

Flash Flood Warning 37, NWS Wilmington, OH

July 18, 2011Hocking County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 18, 2011, 7:53 PM EDT for Hocking County, Ohio. It was in force for 112 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2011, 7:53 PM EDT (23:53 UTC)
Expired
Jul 18, 2011, 9:45 PM EDT
In force
112 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 113 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:55 PM EDTFLASH FLOOD2 Se South Bloomingvill, OHHIGH WATER RUSHING OVER SEVERAL BRIDGES NEAR ASH CAVE RECREATION AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WGUS51 KILN 182353
FFWILN
OHC073-190145-
/O.NEW.KILN.FF.W.0037.110718T2353Z-110719T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
753 PM EDT MON JUL 18 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL HOCKING COUNTY IN CENTRAL OHIO...

* UNTIL 945 PM EDT.

* AT 750 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED   
HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED 1.5 TO 2 
INCHES OF RAIN SINCE 630 PM. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER  
  1.5 INCHES INCHES POSSIBLE THROUGH 9 PM EDT. RUNOFF FROM THIS   
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS 
STATE PARK...LOGAN AND ROCKBRIDGE. THE PINE CREEK AND LITTLE PINE 
CREEK BASINS WILL ALSO BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3939 8229 3940 8250 3938 8252 3937 8271
      3956 8265 3957 8262 3961 8261 3960 8250
      3966 8248 3962 8243

$$
2 follow-up statements
325 
WGUS71 KILN 190125
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
925 PM EDT MON JUL 18 2011

OHC073-190145-
/O.CON.KILN.FF.W.0037.000000T0000Z-110719T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOCKING OH-
925 PM EDT MON JUL 18 2011

...FLASH FLOOD WARNING CONTINUES FOR HOCKING COUNTY UNTIL 945 PM
EDT...

AT 855 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EXCESSIVE 
RAINFALL WAS PRODUCING FLASH FLOODING IN THE ASH CAVE REGION OF 
HOCKING HILLS. WATER WAS REPORTED RUSHING OVER BRIDGES IN THE AREA.

RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS 
STATE PARK...LOGAN...ROCKBRIDGE....AND SOUTH BLOOMINGVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD DANGERS ARE HARDER TO RECOGNIZE AT NIGHT. BE ESPECIALLY
CAUTIOUS.

&&

LAT...LON 3939 8229 3940 8250 3938 8252 3937 8271
      3956 8265 3957 8262 3961 8261 3960 8250
      3966 8248 3962 8243

$$
560 
WGUS71 KILN 190139
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
939 PM EDT MON JUL 18 2011

OHC073-190149-
/O.EXP.KILN.FF.W.0037.000000T0000Z-110719T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOCKING OH-
939 PM EDT MON JUL 18 2011

...THE FLASH FLOOD WARNING FOR HOCKING COUNTY WILL EXPIRE AT 945 PM
EDT...

HEAVY RAINFALL HAS ENDED ACROSS THE AREA...AND STREAMS AND CREEKS IN 
THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3939 8229 3940 8250 3938 8252 3937 8271
      3956 8265 3957 8262 3961 8261 3960 8250
      3966 8248 3962 8243

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 7:45 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 18, 7:45 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT MON JUL 18 2011

.SYNOPSIS...
HOT AND HUMID WEATHER WILL CONTINUE TONIGHT AND TUESDAY AS A BACK
DOOR COLD FRONT MOVES SOUTH ACROSS THE REGION. THE HOT WEATHER WILL
PERSIST THROUGH THE WEEK AS A SLOW MOVING UPPER RIDGE BUILDS IN
FROM THE WEST.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WITH HEAT INDICES OVER 100...KEPT HEAT ADVISORY IN EFFECT THROUGH
9 PM. SCATTERED THUNDERSTORMS ARE DEVELOPING IN THE UNSTABLE AIRMASS
SOUTH OF A FRONT CURRENTLY OVER THE GREAT LAKES. THESE STORMS MAY
PERSIST THROUGH TONIGHT AS THE FRONT DROPS SOUTH...THOUGH SOME
DECREASE IN INTENSITY WILL OCCUR WITH LOSS OF DAYTIME HEATING.
WITH WIND VELOCITIES INCREASING SOMEWHAT...CONDITIONS ARE MORE
FAVORABLE FOR THUNDERSTORM ORGANIZATION AND PERSISTENCE...AND ANY
THUNDERSTORMS THAT DEVELOP MAY HAVE THE POTENTIAL FOR DAMAGING
STRAIGHT LINE WINDS. HEAVY RAIN COULD ALSO BE A PROBLEM IN THE
HUMID AIRMASS.

DEW POINTS IN THE LOW TO MID 70S HAVE OVERSPREAD THE AREA FROM THE
WEST NORTHWEST. THESE HIGH DEW POINTS WILL KEEP TEMPERATURES FROM
FALLING BELOW 70 TONIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
SCATTERED THUNDERSTORMS WILL CONTINUE ON TUESDAY AS THE FRONTAL
ZONE MOVES THROUGH. INCREASING AFTERNOON INSTABILITY MAY ALLOW
SOME CELLS TO REACH SEVERE LIMITS ESPECIALLY IN SOUTHEASTERN
COUNTIES WHERE FRONTAL CONVERGENCE WILL BE GREATER AT THAT TIME.
THE CHANCE FOR THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT AS THE
FRONT WASHES OUT TO THE SOUTH.

THE WEAKENING FRONT WILL HAVE LITTLE AFFECT ON TEMPERATURES...AND
HEAT WILL LINGER WITH HIGHS IN THE LOWER 90S AND HEAT INDICES OVER
100. WENT WITH AN EXCESSIVE HEAT WARNING NOON TO 9 PM FOR
URBANIZED HAMILTON AND MONTGOMERY COUNTIES WHERE EFFECTS OF HEAT
CAN HAVE GREATER IMPACT. REST OF AREA IS UNDER A HEAT ADVISORY.
HIGH DEW POINTS WILL KEEP LOW TEMPERATURES OVER 70 AGAIN ON TUESDAY
NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
INCREASED HEAT AND HUMIDITY IS EXPECTED TO DEVELOP THIS WEEK INTO
NEXT WEEKEND.  A BROAD MID/UPPER LEVEL RIDGE WILL BE CENTERED OVER
THE NATIONS MID SECTION TO BEGIN BUILDING EAST...WITH A WARM FRONT
PUSHING N THRU THE OHIO VALLEY ON WEDNESDAY. THEREFORE WL CONTINUE
SLIGHT CHC POPS OF THUNDERSTORMS ON WEDNESDAY.

THE UPPER LEVEL RIDGE TO BUILD EAST BECOMING CENTERED OVER THE OHIO
VALLEY THURSDAY INTO FRIDAY. ECMWF SOLN IS STRONGER WITH THE UPR
RIDGE OVER THE REGION...WHILE THE GFS KEEPS THE RIDGE FURTHER
SOUTH...OFFERING A CONTD THREAT FOR THUNDERSTORMS. WL FOLLOW A SOLN
CLOSER TO THE ECMWF AND ALTHOUGH AN ISOLD THUNDERSTORM IS NOT OUT OF
THE QUESTION DUE TO LACK OF SIGNIFICANT UPR SUPPORT HAVE OPTED TO
CONTINUE A DRY FCST THRU SATURDAY. THIS RIDGE WL OFFER INCREASED
HEAT WITH HIGH TEMPERATURES IN THE MID 90S. GIVEN SFC DEW POINTS IN
THE LOWER AND MIDDLE 70S..THIS WILL LKLY YIELD MAX AFTN HEAT INDICES
BTWN 100 AND 108 DEGREES UNTIL SUNDAY. WL CONTINUE TO HIGHLIGHT THIS
EXTENDED HEAT WAVE IN THE HWO PRODUCT.

THE NRN PORTION OF THE UPPER LEVEL RIDGE TO BE SUPPRESSED LATE IN
THE WEEKEND WITH AN ASSOCIATED COLD FRONT DROPPING INTO OHIO LATE
SUNDAY AND EARLY MONDAY. WILL INTRODUCE CHANCE POPS FOR THUNDERSTORMS
FOR THIS PERIOD.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
WEAK LOW PRESSURE WILL MOVE FROM WISCONSIN TO CENTRAL PENNSYLVANIA
OVERNIGHT INTO TUESDAY AFTERNOON. THIS WILL PUSH A COLD FRONT INTO
THE REGION...WHICH SHOULD GET AS FAR SOUTH AS THE OHIO RIVER BY
TUESDAY EVENING. THEREAFTER...IT SHOULD WASH OUT ACROSS THE OHIO
RIVER VALLEY.

IN THE MEANTIME...EMBEDDED UPPER LEVEL DISTURBANCE MOVING ACRS
NRN/NERN OHIO ATTM IS PRODUCING CLUSTERS AND CONVECTIVE LINES OF
SHOWERS AND THUNDERSTORMS OVER NORTHERN OHIO. HAVE COVERED THIS
ACTIVITY IN THE KCMH/KLCK TAFS FOR SEVERAL HOURS WITH IFR VSBYS
POSSIBLE IN HEAVY RAIN WITH LOCALLY GUSTY WINDS. HAVE ONLY PLACED
CB CLOUD DESCRIPTORS FARTHER WEST AND SOUTHWEST AT
KDAY...KILN...KCVG AND KLUK AS IT IS UNCLEAR AT THIS TIME WHETHER
THE LINE WILL DEVELOP WESTWARD.

FOR THE OVERNIGHT NIGHT PERIOD...RUC MODEL INDICATES THAT ANOTHER
CLUSTER OF SHOWERS AND THUNDERSTORMS MAY PUSH ACRS THE REGION
BETWEEN 06Z AND 15Z OUT AHEAD OF THE COLD FRONT AND IN ASSOCIATION
WITH ANOTHER UPPER LEVEL DISTURBANCE. AGAIN...IT IS STILL UNCLEAR
ON THE COVERAGE AT THIS POINT SO HAVE CONTINUED WITH VCSH/CB
DESCRIPTORS. FRONT SHOULD PASS FAR ENOUGH SOUTH IN THE AFTERNOON
ON TUESDAY AS TO END THE THREAT FOR SHOWERS AND THUNDERSTORMS AT
KDAY AND KCMH.

HAVE KEPT VSBY CONDITIONS IN HAZE/MIST IN THE MVFR CATEGORY
OVERNIGHT INTO TUESDAY MORNING GIVEN CLOUDS AND ENOUGH OF A SFC
PRESSURE GRADIENT.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR OHZ026-034-035-
     042>046-051>056-060-062>065-070>074-078>082-088.
     EXCESSIVE HEAT WARNING FROM NOON TO 9 PM EDT TUESDAY FOR
     OHZ061-077.
KY...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
     HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.
     HEAT ADVISORY FROM NOON TO 9 PM EDT TUESDAY FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, Jul 18, 2:38 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
238 PM EDT MON JUL 18 2011

OHZ026-034-035-042>046-051>056-062>065-073-074-191845-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-
238 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA LATE THIS
AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND
AHEAD OF THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY
RAINFALL ARE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF
SOME LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY. WHILE WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...A FEW SEVERE STORMS WILL BE
POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE THE
PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-070>072-078>082-088-
191845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-BUTLER-WARREN-CLINTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
238 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND
OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT
MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE
A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN ON TUESDAY.

OHZ061-077-191845-
MONTGOMERY-HAMILTON-
238 PM EDT MON JUL 18 2011

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA THIS EVENING AND
OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF
THIS FRONT. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY OF SOME LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY...AS THE FRONT
MOVES SOUTH THROUGH THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE
A POSSIBILITY. DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

FOR THE REMAINDER OF THE WEEK...THE HEAT WAVE IS EXPECTED TO
CONTINUE AS THE HOT AIRMASS OVER THE MIDDLE OF THE NATION BUILDS
EAST INTO THE OHIO VALLEY. THE HOT TEMPERATURES WILL COMBINE WITH
HIGH HUMIDITY TO PRODUCE HEAT INDICES BETWEEN 100 AND 105 DEGREES
DURING THE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND
AGAIN ON TUESDAY.

In the hours before

Special weather statement, Jul 18, 7:08 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EDT MON JUL 18 2011

OHZ026-044-182345-
HARDIN OH-LOGAN OH-
708 PM EDT MON JUL 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN AND SOUTHERN
HARDIN COUNTIES THROUGH 745 PM EDT...

AT 704 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SILVER
CREEK...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST MANSFIELD.

ALSO...MENTZER...BIG SPRINGS...RUSHSYLVANIA...RIDGEWAY AND MOUNT
VICTORY ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4071 8368 4055 8351 4033 8355 4047 8371
      4058 8381

HATZOS
Local storm report, Jul 18, 7:10 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
710 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND GST     KLHQ LANCASTER APT      39.76N 82.66W
07/18/2011  M54.00 MPH       FAIRFIELD          OH   ASOS

            RECORDED AT FAIRFIELD COUNTY AIRPORT.

&&

HATZOS
Special weather statement, Jul 18, 7:16 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
716 PM EDT MON JUL 18 2011

OHZ045-054>056-190000-
FRANKLIN OH-LICKING OH-MADISON OH-UNION OH-
716 PM EDT MON JUL 18 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN UNION...
NORTHEASTERN MADISON...LICKING AND FRANKLIN COUNTIES THROUGH 800 PM
EDT...

AT 714 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MARYSVILLE TO HARTFORD...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
COLUMBUS...WESTERVILLE...DUBLIN...WORTHINGTON...PLAIN
CITY...GRANVILLE...MINERVA PARK...GRANVILLE
SOUTH...NEWARK...BEECHWOOD TRAILS...HEATH...HILLIARD AND GAHANNA.

ALSO...UNIONVILLE CENTER...ALEXANDRIA...CHUCKERY...HUBER RIDGE...NEW
ALBANY...RIVERLEA...JERSEY AND AMITY ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.

LAT...LON 3994 8281 3982 8289 3982 8310 3991 8344
      4021 8346 4020 8317 4014 8317 4013 8276
      4019 8276 4028 8266 4027 8248 4025 8247
      4024 8235 3992 8235

HATZOS
Local storm report, Jul 18, 7:30 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
730 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     FLASH FLOOD      LANCASTER               39.72N 82.60W
07/18/2011                   FAIRFIELD          OH   TRAINED SPOTTER

            1900 BLOCK OF INDEPENDENCE BLVD 3 FT WATER ON ROADWAY.
            WATER INTO FIRST FLOOR OF AN APARTMENT COMPLEX

&&

HUGHES
Special weather statement, Jul 18, 7:41 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT MON JUL 18 2011

OHZ044-045-052-054-190015-
CHAMPAIGN OH-LOGAN OH-MADISON OH-UNION OH-
741 PM EDT MON JUL 18 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN UNION...
NORTHERN MADISON...LOGAN AND CHAMPAIGN COUNTIES THROUGH 815 PM EDT...

AT 737 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SOMERSVILLE TO LOGANSVILLE...MOVING SOUTHEAST AT 35
MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST LIBERTY...ST.
PARIS...NORTH LEWISBURG...MARYSVILLE...URBANA AND MECHANICSBURG.

ALSO...EAST LIBERTY...VALLEY HI...RAYMOND...BROADWAY...CARYSVILLE...
ROSEWOOD...PICKRELLTOWN AND KISER LAKE STATE PARK ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3999 8330 4004 8395 4028 8401 4049 8400
      4049 8336

HATZOS
Local storm report, Jul 18, 7:48 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     4 NNW LANCASTER         39.78N 82.62W
07/18/2011                   FAIRFIELD          OH   TRAINED SPOTTER

            NUMEROUS LARGE BRANCHES DOWN IN DUMONTVILLE.

0740 PM     FLASH FLOOD      4 NNW LANCASTER         39.78N 82.62W
07/18/2011                   FAIRFIELD          OH   TRAINED SPOTTER

            TWO FEET OF RUNNING WATER ACROSS STATE ROUTE 158 IN
            DUMONTVILLE.

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:33 AM EDTExcessive Heat WatchILNHamilton, Montgomery11 hr
Jul 18, 2:28 PM EDTExcessive Heat WarningILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more6 days
Jul 18, 2:28 PM EDTHeat AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 24 more61 hr
Jul 18, 5:31 PM EDTSpecial Weather StatementILNHardin59 min
Jul 18, 5:57 PM EDTSpecial Weather StatementILNFairfield33 min
Jul 18, 6:12 PM EDTSevere Thunderstorm WarningILNFairfield48 min
Jul 18, 6:30 PM EDTSpecial Weather StatementILNDelaware, Franklin, Licking, Union60 min
Jul 18, 6:47 PM EDTAreal Flood AdvisoryILNFairfield39 min
Jul 18, 6:52 PM EDTAreal Flood AdvisoryILNHardin3 hr
Jul 18, 6:56 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking37 min
Jul 18, 7:00 PM EDTSpecial Weather StatementILNLogan45 min
Jul 18, 7:08 PM EDTSpecial Weather StatementILNHardin37 min
Jul 18, 7:12 PM EDTFlash Flood WarningILNFairfield3 hr
Jul 18, 7:16 PM EDTSpecial Weather StatementILNFranklin, Licking44 min
Jul 18, 7:41 PM EDTSpecial Weather StatementILNChampaign, Logan, Union34 min
Jul 18, 7:43 PM EDTAreal Flood AdvisoryILNHocking12 min
Jul 18, 7:57 PM EDTSpecial Weather StatementILNFairfield, Madison, Pickaway33 min

Nearby

Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.